MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Date of Event 08/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the multifocal zxt225 19.5 diopter intraocular lens (iol) was implanted in the patient¿s ocular sinister (left eye) on (b)(6) 2017.The lens was explanted on (b)(6) 2018 due to the patient being unable to tolerate halos, glare, and spoking.A monofocal lens (model and diopter unknown) was implanted as a replacement.No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
Device evaluation: the intraocular lens was not returned; therefore, a product investigation could not be performed and the customer's reported event could not be confirmed.Manufacturing records review: a review of the manufacturing records was performed.The product was manufactured according to specification.A search revealed that no similar complaints were received for this production order number.Labeling review: directions for use (dfu) was reviewed.The dfu adequately provides instructions, precautions, along with warnings for the proper use and handling of the product.Based on the results of the investigation, no product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc.Was submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-(b)(4) and capa- (b)(4).

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION
1700 e. st. andrew place
santa ana CA 92705
MDR Report Key8157981
Report Number9614546-2018-01163
Device Sequence Number295364
Product Code POE
UDI-Device Identifier05050474605787
UDI-Public(01)05050474605787(17)220522
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/22/2022
Device Model NumberZXT225
Device Catalogue NumberZXT225U195
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/13/2018
Supplement Date Received by Manufacturer12/21/2018
10/25/2020
Initial Report FDA Received Date12/12/2018
Supplement Report FDA Received Date12/21/2018
11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Date Report Sent to FDA01/01/2005